Iowa, 2015

High Wind in Iowa, November 11 to 12, 2015

November 11 to 12, 2015 · NWS DMX · 30 events in 30 counties and zones

Strong northwest winds kicked up behind a cold front that swept through the state. Many sites saw sustained winds around 40 mph or higher, with some sites recording gusts over 55 to 60 mph.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Strong northwest winds kicked up behind a cold front that swept through the state. Many sites saw sustained winds around 40 mph or higher, with some sites recording gusts over 55 to 60 mph. Damage was reported in the city of Algona in Kossuth County as the roof was blown off the VFW building. Additionally an RWIS site sustained damage to the observation platform as the tower was bent and toppled. A power pole was snapped in the town of Minburn in Dallas County, also in the county a window was blown out of a home in Adel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Nov 11, 5:42 PM CST, 18 minutes earlier.

Area forecast discussion, Nov 11, 5:42 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CST WED NOV 11 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 306 PM CST WED NOV 11 2015

ONGOING SEVERE EVENT THE MAIN EVENT THIS AFTERNOON. MAIN CONCERN
OVERNIGHT WILL BE LINGERING CONVECTION THIS AFTERNOON AND EARLY
EVENING. WITH FAST MOVING STORM AND SQUALL LINE CONTINUING AS
DRYLINE AND COLD FRONT MOVE QUICKLY NORTHEAST WITH THE MAIN LOW...
EXPECTING THE SEVERE WEATHER THREAT WILL REMAIN UNTIL 6-7PM...THOUGH
THE BULK OF THE STORMS SHOULD BE NEARLY EAST OF THE REGION.
DEFORMATION AXIS AND PIVOT POINT ACROSS NORTHWEST IOWA CONTINUES TO
FAVOR MODERATE RAINFALL DEVELOPING LATE THIS AFTERNOON AND EARLY
EVENING...NO CHANGES TO CURRENT THINKING THERE. STRONG FLOW ON THE
BACKSIDE OF THE LOW WILL EVENTUALLY MIX DOWN ONCE COLD AIR ADVECTION
COMMENCES LATE EVENING. BUFR SOUNDINGS STILL FAVOR HIGH WIND WARNING
ACROSS THE WEST WITH SOME POTENTIAL FOR WINDS ABOVE 50KTS OVER THE
EASTERN SECTIONS FOR A FEW HOURS THOUGH SYNOPTIC STORM TRANSLATION
THROUGH CENTRAL/NORTH CENTRAL STILL FAVORS THE CENTRAL/WEST/NORTH
COUNTIES AT THIS TIME. OTHER CONCERN OVERNIGHT IS CHANGEOVER TO ANY
SNOW.  BUFR SOUNDINGS AND WARM AIR ALOFT CONTINUE TO PRECLUDE ANY
ORGANIZED SNOW THREAT THOUGH AM EXPECTING A CHANGEOVER TO RASN OVER
THE NORTHWEST AND NORTH CENTRAL AS THE STORM RAPIDLY DEPARTS. WITH
SATURATED GROUND AND WARM SOIL READINGS TO NOW...NOT EXPECTING TO
SEE ANY ACCUMULATIONS WITH ANY SNOW THAT DOES FALL. TEMPERATURES
WILL FALL INTO THE LOWER 30S NORTHWEST TO THE LOWER 40S IN THE
SOUTHWEST.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 306 PM CST WED NOV 11 2015

WINDS REMAIN THE MAIN ISSUE THROUGH THURSDAY AFTERNOON AS THE STRONG
STORM REMAINS WRAPPED UP ACROSS WISCONSIN AND THE SFC PRESSURE
GRADIENT SLOWLY WEAKENS DURING THE DAYTIME HOURS. WILL CONTINUE
CURRENT ADVISORY THROUGH 00Z WITH SOME EXPECTATION THAT WINDS WILL
BEGIN RELAXING ACROSS THE REGION DURING THE AFTERNOON. OTHERWISE
SOME CLOUDS WILL RETURN IN THE COLD AIR ADVECTION AS THE LARGE LOW
TRACKS NORTHEAST. QUIETER CONDITIONS AND COLD TEMPERATURES WILL
SPREAD ACROSS THE AREA THURSDAY NIGHT AS BUFR SOUNDINGS SHOW SOME
INVERSION BEGINS TO FORM AND MIXING WILL END. HIGH PRESSURE MOVES
INTO THE AREA FOR FRIDAY AND SATURDAY WITH SEASONAL TEMPERATURES.
THE NEXT SYSTEM WILL ARRIVE BY SUNDAY NIGHT/MONDAY. SOME CONFIDENCE
ISSUES WITH REGARD TO SYSTEM TRACKING INTO THE AREA SUNDAY NIGHT
WITH THE EURO BEING A BIT SLOWER THAN THE GFS. THIS SYSTEM HAS SOME
CAPE BUT THE TRACK OF THE SYSTEM MAY BE FAR ENOUGH SOUTH TO BRING
MAINLY RAIN TO OUR AREA. ONCE AGAIN THE COLD AIR WILL LAG BEHIND THE
SYSTEM FAR ENOUGH TO LEAVE ANY FROZEN PRECIPITATION OUT OF THE
FORECAST. TEMPERATURES WILL REMAIN MORE SEASONAL WITH READINGS IN
THE 40S TO 50S FOR HIGHS AND LOWS IN THE 30S AND 40S.

&&

.AVIATION...12/00Z ISSUED AT 542 PM CST WED NOV 11 2015

STRONG UPPER LOW TO LIFT INTO THE GREAT LAKE BY THURSDAY MORNING
WITH VERY STRONG WINDS IN THE WAKE OF THE LOW BEGINNING AROUND 02Z
THROUGH THE REMAINDER OF THE TAF PERIOD.  WRAP AROUND LOW CLOUDS AND
SOME LIGHT RAIN WILL SHIFT ACROSS TAF LOCATIONS WITH KALO AND KMCW
SEEING IFR CONDITIONS AND LGT PRECIP PROBABLY THROUGH 09Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY
FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-
STORY-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR ADAIR-AUDUBON-
BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-EMMET-
FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-
MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
ADAMS-APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR-
GRUNDY-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK-
RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...FAB
Hazardous weather outlook, Nov 11, 3:56 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CST WED NOV 11 2015

IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-122200-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
356 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE THROUGH EARLY EVENING ALONG
AND SOUTH OF HIGHWAY 20 AND MAINLY EAST OF I35. DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR.

A WIND ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM SOUTH OF HIGHWAY 20.

IAZ004>007-015>017-023>026-033>035-044-122200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD-
356 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY
ALONG AND SOUTH OF HIGHWAY 20 AND EAST OF I35. DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. QUARTER
SIZED HAIL IS POSSIBLE. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL
WITH AMOUNTS EXCEEDING 2 INCHES MAINLY NORTH OF HIGHWAY 20.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

IAZ036-037-045>048-057>060-070>073-122200-
HAMILTON-HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-
356 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE STORMS ARE LIKELY THIS AFTERNOON MAINLY EAST OF
I35. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES
MAY OCCUR.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM.

REV

In the hours before

Local storm report, Nov 11, 5:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     BARNES CITY             41.51N 92.47W
11/11/2015                   MAHASKA            IA   EMERGENCY MNGR

            LIMBS AND WIRES DOWN. MACHINE SHED BLOWN
            OVER.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Nov 11, 5:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
512 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     5 ENE LUTHER            42.00N 93.74W
11/11/2015                   BOONE              IA   EMERGENCY MNGR

            BOONE COUNTY EMERGENCY MANAGER REPORTS A 3
            MILE STRETCH OF DAMAGE FROM 1.5 W OF NAPIER,
            TO 3 MILES NE OF NAPIER. ROOF OFF OLD GRAIN
            BIN...BARN DAMAGED...FOOT DIAMETER PINE TREE
            DOWN. DAMAGE ALL IN ONE DIRECTION. TIME
            ESTIMATED BY RADAR.

&&

BSS
Local storm report, Nov 11, 5:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
521 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND GST     4 SE KIRKVILLE          41.11N 92.45W
11/11/2015  M59 MPH          WAPELLO            IA   ASOS

            MEASURED WIND GUST AT OTTUMWA AIRPORT.

&&

BSS
Local storm report, Nov 11, 5:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
530 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TORNADO          1 NNW GRAND RIVER       40.83N 93.97W
11/11/2015                   DECATUR            IA   EMERGENCY MNGR

            EMERGENCY MANAGER FROM MISSOURI REPORTED
            ABOUT 2 MILE IN LENGTH DAMAGE PATH ON THE
            NORTH SIDE OF GRAND RIVER. PATH 50 YARDS
            WIDE. MEDIUM SIZED TREES DOWN. VEGETATION
            EMBEDDED IN FENCE AND TREE LINES.

&&

BSS
Local storm report, Nov 11, 5:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     1 NW GILBERTVILLE       42.42N 92.22W
11/11/2015                   BLACK HAWK         IA   LAW ENFORCEMENT

            LARGE TREE DOWN IN 5200 BLOCK OF
            GILBERTVILLE RD. RELAYED BY BLACK HAWK
            COUNTY EMERGENCY MANAGER. TIME ESTIMATED BY
            RADAR.

&&

BSS
Local storm report, Nov 11, 5:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND DMG     2 ESE KELLERTON         40.70N 94.02W
11/11/2015                   RINGGOLD           IA   EMERGENCY MNGR

            HOLE IN BIG BARN ON WEST SIDE AND SHINGLES
            MISSING OFF HOUSE SOME BUT NO MAJOR
            STRUCTURAL DAMAGE. JUST MAINLY STUFF THROWN
            ALL OVER AND UPROOTED TREES/BRANCHES. TIME
            ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 high wind. Local standard time, as filed.

High Wind, Emmet

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Emmet forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
ASOS
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

High Wind, Kossuth

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Kossuth forecast zone
Measured
57 kt (66 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

The roof was blown off of the VFW building in Algona from the wind. A Road Weather Information Site observation platform was damaged with the tower bent and toppled over as well.

High Wind, Hancock

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Hancock forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

High Wind, Worth

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Worth forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

High Wind, Winnebago

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Winnebago forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

High Wind, Cerro Gordo

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Cerro Gordo forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
ASOS
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Several Road Weather Information Sites also measured a gusts to 51 kts in the county.

High Wind, Palo Alto

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Palo Alto forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

High Wind, Pocahontas

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Pocahontas forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

High Wind, Humboldt

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Humboldt forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

High Wind, Wright

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Wright forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

High Wind, Franklin

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Franklin forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

High Wind, Butler

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Butler forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

High Wind, Sac

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Sac forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

High Wind, Calhoun

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Calhoun forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

Measured at a Road Weather Information Site.

High Wind, Webster

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Webster forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

High Wind, Hamilton

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Hamilton forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

High Wind, Hardin

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Hardin forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Measured at a Road Weather Information Site.

High Wind, Grundy

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Grundy forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

High Wind, Crawford

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Crawford forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

High Wind, Carroll

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Carroll forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

High Wind, Greene

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Greene forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

High Wind, Boone

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Boone forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

High Wind, Story

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Story forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

High Wind, Marshall

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Marshall forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

High Wind, Audubon

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Audubon forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
41.685, -94.906 (the zone’s center; the record gives no point)

High Wind, Guthrie

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Guthrie forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
41.684, -94.501 (the zone’s center; the record gives no point)

High Wind, Dallas

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Dallas forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$10,000
Reported by
AWOS
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Also a power pole was reported snapped due to the strong winds 4 miles west of Minburn. A house window was also reported blown out in Adel.

High Wind, Polk

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Polk forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Measured at a Road Weather Information Site.

High Wind, Jasper

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Jasper forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Mesonet
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

High Wind, Cass

When
November 11, 6:00 PM CST to November 12, 6:00 PM CST
Where
Cass forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.332, -94.928 (the zone’s center; the record gives no point)

Measured at a Road Weather Information Site.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605909, 605910, 605911, 605912, 605913, 605914, 605915, 606074, 606075, 606076, 606077, 606078, 606079, 606080, 606081, 606082, 606083, 606084, 606085, 606086, 606087, 606088, 606089, 606090, 606091, 606092, 606093, 606094, 606095, 606096.